Alert archive / Alabama / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 112, NWS Mobile, AL

April 13, 20226 counties in Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Apr 13, 2022, 10:37 PM CDT for 6 counties in Alabama. It was in force for 53 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 13, 2022, 10:37 PM CDT (03:37 UTC)
Expired
Apr 13, 2022, 11:30 PM CDT
In force
53 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Butler County, AL, Clarke County, AL, Conecuh County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL

The radar

The Mobile radar (KMOB), 143 km from the middle of the area, began a volume at 03:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 13, 11:02 PM CDTTSTM WND DMG2 Nne Turnbull, ALTREES DOWN ON HIGHWAY 21.
Apr 13, 11:10 PM CDTTSTM WND DMG2 Sse Al 47 And Cr 29 R, ALTREES DOWN ON HIGHWAY 29 AND OLD FEDERAL ROAD.
Apr 13, 11:25 PM CDTTSTM WND DMG3 S Herbert, ALTREE DOWN AND DEBRIS ON SOUTH SHACKELFORD RD.
Apr 13, 11:30 PM CDTTSTM WND DMG3 Nw Wald, ALTREE DOWN ON VICKERY RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 13, 8:02 PM CDTTornado WatchSPC4 hr
Apr 13, 9:50 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 3.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2022-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 164 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2022-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
164 J/kg
Mixed-layer CIN
-125 J/kg
Mixed-layer LCL
1260 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

212 
WUUS54 KMOB 140337
SVRMOB
ALC013-025-035-099-129-131-140430-
/O.NEW.KMOB.SV.W.0112.220414T0337Z-220414T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
1037 PM CDT Wed Apr 13 2022

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Butler County in south central Alabama...
  Monroe County in south central Alabama...
  East central Washington County in southwestern Alabama...
  Southeastern Clarke County in southwestern Alabama...
  Wilcox County in south central Alabama...
  Conecuh County in south central Alabama...

* Until 1130 PM CDT.

* At 1036 PM CDT, severe thunderstorms were located along a line
  extending from 10 miles south of Central Mills to 9 miles east of
  Whatley to 3 miles west of McIntosh, moving east at 55 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Greenville, Monroeville, Evergreen, Camden, Frisco City, Peterman,
  Georgiana, Uriah, Excel, Beatrice, Vredenburgh, Repton, Yellow
  Bluff, Pine Apple and I65 And US 84.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until midnight CDT for southwestern
Alabama.

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until midnight CDT for southwestern
Alabama.

&&

LAT...LON 3205 8718 3205 8686 3196 8686 3196 8658
      3165 8659 3126 8712 3127 8768 3130 8771
      3130 8779 3127 8779 3128 8813 3171 8763
      3220 8747 3220 8733
TIME...MOT...LOC 0336Z 270DEG 49KT 3214 8743 3167 8756 3128 8809 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MM
1 follow-up statement
426 
WWUS54 KMOB 140357
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
1057 PM CDT Wed Apr 13 2022

ALC129-140406-
/O.CAN.KMOB.SV.W.0112.000000T0000Z-220414T0430Z/
Washington AL-
1057 PM CDT Wed Apr 13 2022

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WASHINGTON COUNTY
IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until midnight CDT for southwestern
Alabama.

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
south central and southwestern Alabama.

LAT...LON 3127 8787 3172 8740 3209 8722 3205 8718
      3205 8686 3196 8686 3196 8658 3165 8659
      3126 8712 3127 8768 3130 8771 3130 8779
      3127 8779
TIME...MOT...LOC 0356Z 270DEG 49KT 3214 8712 3167 8725 3128 8779 

$$

ALC013-025-035-099-131-140430-
/O.CON.KMOB.SV.W.0112.000000T0000Z-220414T0430Z/
Butler AL-Monroe AL-Clarke AL-Wilcox AL-Conecuh AL-
1057 PM CDT Wed Apr 13 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR BUTLER...MONROE...SOUTHEASTERN CLARKE...SOUTHEASTERN WILCOX AND
CONECUH COUNTIES...

At 1056 PM CDT, severe thunderstorms were located along a line
extending from 5 miles east of Dannelly Reservoir to 5 miles
southwest of Beatrice to 14 miles east of McIntosh, moving east at 55
mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Greenville, Monroeville, Evergreen, Frisco City, Peterman, Georgiana,
Uriah, Excel, Beatrice, Vredenburgh, Repton, Pine Apple and I65 And
US 84.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until midnight CDT for southwestern
Alabama.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3127 8787 3172 8740 3209 8722 3205 8718
      3205 8686 3196 8686 3196 8658 3165 8659
      3126 8712 3127 8768 3130 8771 3130 8779
      3127 8779
TIME...MOT...LOC 0356Z 270DEG 49KT 3214 8712 3167 8725 3128 8779 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 10:15 PM CDT, 22 minutes earlier.

Area forecast discussion, Apr 13, 10:15 PM CDT, 22 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1015 PM CDT Wed Apr 13 2022

.NEAR TERM /Now Through Friday/...Tornado Watch (until midnight)
and Severe Thunderstorm Watch (until 2 AM) are in effect for
most of the area into the early morning hours.

No significant changes from previous forecast reasoning. The
forecast challenge for the remainder of the near term period will
continue to focus on the potential and timing of severe weather
and heavy rainfall starting later this evening and continuing into
Thursday morning. Discrete convection out ahead of the main
complex of storms that is currently moving out of northeastern LA
and into western MS has had difficulty materializing thus far this
evening, especially over into southeast MS and southwestern AL as
mid level capping continues in that area. The capping our ahead
of the main complex has been gradually eroding from west to east
across MS over the past few hours, thus the potential for discrete
cells and severe storms will gradually be increasing over our
western CWA this evening. It still appears that the primary
severe, and a heavy rain threat as well, for our area will be
associated with the QLCS (convective complex) currently moving
into western MS, which should approach our interior southeast MS
zones by around 9 or 10 PM this evening. Model soundings indicate
that by about that time, the mid level cap will also have eroded
enough (at least over southeast MS and parts of southwest AL), so
severe weather will certainly be a possibility. A sector of around
1500 J/KG SBCAPE will be over the southern portions of our
forecast in advance of the QLCS, along with SFC-1KM Bulk Shear
values generally in the 35 to 45 knot range along with SFC-1KM SRH
values up to near 200 M2/S2. The QLCS should move from northwest
to southeast across the forecast area through the overnight hours,
with some potential for additional convection to re-develop
across coastal portions of southwest AL and the western FL
panhandle through much of Thursday morning, if not potentially
into the early afternoon Thursday as the boundary may stall near
the coast.

Rainfall rates in association with the advancing QLCS could be
quite efficient, with many areas likely to pick up a quick 1-2" of
rain. There could be a few pockets of enhanced rainfall in excess
of 3-4" which could result in localized flash flooding tonight
into Thursday morning, especially across southeast MS and portions
of southwest AL. Confidence in larger scale flash flooding
continues to be low enough to preclude a Flash Flood Watch
issuance. We will continue to advertise a limited flooding threat
in our local graphics and WPC has most our area outlooked with a
Slight chance for flooding rainfall through 7 AM Thursday and then
a Minimal chance through the day on Thursday.

After lingering showers continuing into late Thursday afternoon,
looks to be drier Thursday night into Friday.

Persistent swell from the continued onshore flow will result in a
HIGH risk of deadly rip currents through at least Friday night.

/12

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late Friday night for ALZ265-266.

FL...High Rip Current Risk through late Friday night for FLZ202-204-
     206.

MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Apr 13, 10:09 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Mobile AL
1009 PM CDT Wed Apr 13 2022

ALZ052-053-261-262-MSZ075-076-078-079-140415-
Clarke AL-Baldwin Inland AL-Washington AL-Mobile Inland AL-Stone MS-
Perry MS-Greene MS-George MS-
1009 PM CDT Wed Apr 13 2022

...Strong thunderstorms will impact portions of northern Mobile,
northwestern Baldwin, southern Washington, south central Clarke,
northern George, Perry, Greene and northeastern Stone Counties
through 1115 PM CDT...

At 1008 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 6 miles west of
Fruitdale to 6 miles east of Brooklyn. Movement was east at 30 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Citronelle, Lucedale, Creola, Leakesville, Chunchula, Gulfcrest, Deer
Park, Axis, Beaumont, Calvert, Mount Vernon, New Augusta, McLain,
McIntosh and Movico.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until midnight CDT for southwestern
Alabama...and southeastern Mississippi.

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
south central and southwestern Alabama.

&&

LAT...LON 3091 8914 3133 8914 3133 8779 3130 8778
      3130 8771 3089 8792 3090 8924
TIME...MOT...LOC 0308Z 278DEG 27KT 3133 8852 3104 8908

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

MM

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 8:52 PM CDTSevere Thunderstorm Warning Considerable damage threatMOBChoctaw, Washington68 min
Apr 13, 9:19 PM CDTSevere Thunderstorm WarningMOBWashington56 min
Apr 13, 9:43 PM CDTSevere Thunderstorm Warning Considerable damage threatMOBChoctaw, Clarke, Monroe, Washington, Wilcox62 min
Apr 13, 10:55 PM CDTSevere Thunderstorm WarningMOBMobile, Washington54 min
Apr 13, 11:23 PM CDTSevere Thunderstorm WarningMOBButler, Conecuh, Covington, Crenshaw67 min
Apr 13, 11:47 PM CDTSpecial Weather StatementMOBMobile43 min
Apr 13, 11:53 PM CDTSpecial Marine WarningMOB67 min
Apr 14, 12:15 AM CDTSpecial Weather StatementMOBBaldwin, Covington, Escambia60 min
Apr 14, 12:46 AM CDTSpecial Marine WarningMOB119 min
Apr 14, 1:14 AM CDTSpecial Marine WarningMOB91 min
Apr 14, 1:33 AM CDTSpecial Marine WarningMOB87 min
Apr 14, 2:10 AM CDTSpecial Marine WarningMOB2 hr
Apr 14, 2:48 AM CDTSpecial Marine WarningMOB87 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.